Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing chest pain whilst breathing. On nitrofurantoin for UTI. Could it be pneumonia?

Answered by
Dr.
Dr. Divya Kuttikrishnan

General & Family Physician

Practicing since :2000

Answered : 969 Questions

default
Posted on Tue, 18 Dec 2012 in Lung and Chest disorders
Question: Hi there,
I'm experiencing chest pain whilst breathing, but no cough or fever. I noticed it this morning and it hasn't gone away. I currently have a UTI and am being treated with nitrofurantoin. I'm 22 year old female, in reasonably good health but am obese.
Could this be pneumonia?
doctor
Answered by Dr. Divya Kuttikrishnan 3 hours later

Hi there,

Thanks for writing in.

I would like to have some additional details before answering your question.

Where exactly is the pain... the centre of the chest, right side / left side?

How would you describe the pain? (Severe, tearing or ripping, sharp, stabbing, burning, squeezing, tight, pressure-like, crushing, aching, dull, heavy)?

Does the pain go from your chest into your shoulder, arm, neck, jaw, or back?

Any history of breathlessness, palpitations etc?

I will be in a better position to answer your query once I get the above details.

The possibilities are musculoskeletal pain probably due to costochondritis (inflammation at the site where the ribs join the breast bone/sternum). An over the counter pain relief medication might help, if this is the case.

As you said , Pneumonia can present with chest pain. But normally pneumonia would present with high grade fever, cough with sputum, blood stained sputum etc.Other possibilities are pericarditis/pleurisy.

You said you are obese. How about your blood pressure and blood cholesterol levels? Have you got it checked/is it normal?

Any history of heart disease in the family?

Other possibilities are acidity/ gastritis/GERD which normally present with a burning kind of chest pain.

If the chest pain is severe and persisting, please don't wait any longer. Please visit your physician as soon as possible.

Hope you feel better soon.

Regards,
Dr. Divya Kuttikrishnan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Gastritis

doctor1 MD

Sir,I am 40 years old female .The soles of my feet have burning and itching sensation.I am having mild antral gastritis problem , which is usually under control by yoga and proper diet.Besides, I had a sudden weight loss of about 5 kg in the last few months, sudden thinning and loss of hair also .Please advise

doctor1 MD

I am male with 47 years old having chronic gastritis and oesophagities and taking Rekool-L medicine. Is there any harm or side effect? Is it ok to continue to take the said medicine? What may be the best medicine for my problem? Plese help Sanga, Mizoram

doctor1 MD

Diagnosed with gastritis 5 months ago, had three benign biopsies during endoscopy, was told to stay on Prilosec 20mg. Stopped daily caffeine diet soft drinks (24-32 oz a day at that time) and changed diet. Have no stomach discomfort but still had mild heartburn when I tried to stop Prilosec for a couple weeks. Do I stay on Prilosec forever? Concerned about long-term effect.

doctor1 MD

Hello. I am traveling in Cambodia and 5 days ago started to have intense stomach pains. I vomited for the first 4 days non stop. No diarrhea. The stomach pains continued to get worse. Yesterday I went to a Clinic in Cambodia, there the dr did a ultrasound on my abdomen and then diagnosed me with gastritis. He prescribed me Nexium, Phagel susp., and Debridat. It was very difficult to communicate with him, he did not speak english very well. That was 24 hours ago. Since then the pain has gotten even worse. The stomach is incredibly twisted and painful and pain is spreading to my back. The medical services in Cambodia are known for not being that great and I m wondering if this issue is more serious than the dr. s diagnoses. Or if you agree to think that it is simply gastritis, is there anything you can recommend that I take to ease the pain? Please let me know what you think, Thanks,

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore because food brushes against the affected areas as its going down. It feel like irs between the right...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .